Texas, 2008Hail and Damaging Winds in Texas, July 30 to 31, 2008
July 30 to 31, 2008 · NWS FWD · 9 events in 7 counties and zones
Afternoon showers and thunderstorms caused mainly wind damage as they affected counties near the metroplex for two days in a row.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $48,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon showers and thunderstorms caused mainly wind damage as they affected counties near the metroplex for two days in a row.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 30, 1:51 PM CST, 51 minutes earlier.
Area forecast discussion, Jul 30, 1:51 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT WED JUL 30 2008
.DISCUSSION...
BASE OF UPPER LEVEL TROUGH IS NOW WELL INTO NORTH TEXAS WITH THE
AXIS ORIENTED FROM SW KANSAS TO CENTRAL TEXAS. UPPER LEVEL RIDGE IS
ALSO WELL DEFINED IN THE RUC 500 MB ANALYSIS AND SATELLITE IMAGES
OVER SOUTHERN ARIZONA. TONIGHT...THE TROUGH WILL SLIDE SOUTH AS THE
RIDGE PUSHES EAST. ENERGY FROM THE REMNANTS OF THE TROUGH WILL
REMAIN OVER NORTH TEXAS FOR THE NEXT FEW DAYS BUT RAIN CHANCES
REMAIN SMALL AND DWINDLE BY THURSDAY AFTERNOON. AN ISOLATED CHANCE
FOR SHOWERS OR STORMS EXISTS ON FRIDAY BUT ATTM THE CHANCE IS TOO
SMALL TO MENTION AND KEPT 10 POPS. BY SUNDAY...THE UPPER LEVEL RIDGE
WILL BE CENTERED IN THE CENTRAL PLAINS AND WILL THEN SETTLE OVER THE
MISSISSIPPI RIVER VALLEY EARLY NEXT WEEK. THE INFLUENCE OF THE RIDGE
ACROSS NORTH TEXAS WILL BE STRONG AND A RETURN TO TRIPLE DIGITS IS
EXPECTED THIS WEEKEND...BUT TEMPERATURES SHOULD REMAIN JUST BELOW
RECORD LEVELS.
A WEAK FRONT IS WORKING ITS WAY INTO THE FAR NORTHWESTERN PORTIONS OF
NORTH TEXAS. THIS FRONT IS NOT EXPECTED TO PUSH ANY FARTHER INTO
NORTH TEXAS THAN A LINE FROM GAINESVILLE TO EASTLAND. ISOLATED
SHOWERS AND THUNDERSTORMS ARE ALREADY STARTING TO REDEVELOP THIS
AFTERNOON ALONG AND AHEAD OF THE FRONT. EXPECT SCATTERED RAIN
ACTIVITY LATE THIS AFTERNOON TO REMAIN ACROSS THE WESTERN HALF OF
THE CWA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN
SHIFT OVER THE ENTIRE REGION LATER TONIGHT AS THE TROUGH AXIS
CONTINUES TO MOVE SOUTH ACROSS NORTH TEXAS. MODELS AND MODEL
SOUNDINGS INDICATE SOME INSTABILITY WILL BE PRESENT
TONIGHT...SUPPORTIVE OF THUNDERSTORMS WITH CLOUD TO GROUND
LIGHTNING AND POSSIBLY SOME GUSTY WINDS. WILL KEEP 30 POPS
TONIGHT. RAIN WILL END FROM WEST TO EAST TOMORROW AND THEN THE
FORECAST LOOKS DRY AFTER THAT.
TEMPERATURE FORECAST FOR THIS PACKAGE CONTINUES TO BE ABOVE MOS
GUIDANCE FOR THE MOST PART AND IS A FEW DEGREES WARMER THAN PREVIOUS
FORECAST. BASED ON THIS FORECAST...A HEAT ADVISORY WILL LIKELY BE
NEEDED FOR PARTS OF NORTH TEXAS THIS WEEKEND.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 99 78 100 81 / 30 20 10 10 10
WACO, TX 78 100 78 100 79 / 30 20 10 10 10
PARIS, TX 74 97 74 99 77 / 30 30 10 10 10
DENTON, TX 76 99 77 100 78 / 30 10 10 10 10
MCKINNEY, TX 75 98 76 101 77 / 30 20 10 10 10
DALLAS, TX 80 98 80 101 82 / 30 20 10 10 10
TERRELL, TX 77 98 76 100 77 / 30 30 10 10 10
CORSICANA, TX 77 97 76 98 77 / 30 20 10 10 10
TEMPLE, TX 76 98 75 99 75 / 30 20 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/82
Hazardous weather outlook, Jul 30, 1:45 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT WED JUL 30 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
245 PM CDT WED JUL 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK FRONT MOVING
INTO NORTHWESTERN NORTH TEXAS THIS AFTERNOON...THEN PUSH TO A BONHAM...
DALLAS...CLEBURNE...HAMILTON LINE BY THIS EVENING. STORMS WILL BE ISOLATED
FURTHER SOUTHEAST AWAY FROM THE FRONT THIS EVENING...BUT WILL INCREASE
IN COVERAGE AFTER MIDNIGHT AND TOWARD DAYBREAK THURSDAY MORNING OVER
THESE AREAS.
FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 45 MPH...AND POSSIBLY
PEA HAIL CAN BE EXPECTED WITH THE STRONGEST STORMS THROUGH SUNSET....WITH
LIGHTNING BEING THE MAIN THREAT OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A BROKEN LINE OF THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING EAST
OF INTERSTATE 35...WITH ISOLATED ACTIVITY FURTHER TO THE SOUTHWEST
NEAR LAMPASAS AND KILLEEN. WIDELY SCATTERED STORMS WILL REMAIN
POSSIBLE OVER FAR SOUTHERN AND EASTERN NORTH TEXAS THURSDAY
AFTERNOON...AS THE FRONT STALLS ACROSS THIS REGION. LIGHTNING AND
BRIEF DOWNPOURS ARE EXPECTED TO BE THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE NORTHWEST
HALF OF NORTH TEXAS THROUGH SUNSET.
05/
In the hours before
Special weather statement, Jul 30, 2:32 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT WED JUL 30 2008
TXZ092-302100-
COOKE TX-
332 PM CDT WED JUL 30 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COOKE COUNTY
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF GAINESVILLE...MOVING SOUTHEAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GAINESVILLE AND LINDSAY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3363 9707 3346 9722 3362 9739 3373 9729
TIME...MOT...LOC 2032Z 309DEG 17KT 3364 9727
13
Special weather statement, Jul 30, 2:42 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT WED JUL 30 2008
TXZ102-302115-
WISE TX-
342 PM CDT WED JUL 30 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL WISE COUNTY
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF BRIDGEPORT...MOVING EAST AT 12
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3343 9759 3334 9759 3337 9775 3342 9774
TIME...MOT...LOC 2042Z 271DEG 10KT 3339 9770
13
Thunderstorm Wind, Parker
- When
- July 30, 2:42 PM CST
- Where
- Parker County, 2.22 mi SW of Cool
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 32.800, -98.030
Trees were blown down and a roof was blown off a convenience store east of Mineral Wells.
Thunderstorm Wind, Wise
- When
- July 30, 3:25 PM CST
- Where
- Wise County, Alvord
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 33.370, -97.680
A downburst blew over two barns. One person was injured by the debris and transported to a Fort Worth hospital by helicopter.
Thunderstorm Wind, Wise
- When
- July 30, 5:08 PM CST
- Where
- Wise County, 0.69 mi N of Briar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 33.010, -97.650
A 60 MPH wind gust was measured by a spotter.
Thunderstorm Wind, Denton
- When
- July 30, 5:36 PM CST
- Where
- Denton County, Denton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.220, -97.150
Large trees were blocking a roadway.
Hail, Erath
- When
- July 30, 5:55 PM CST
- Where
- Erath County, Huckabay
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.330, -98.300
A penny-size hail report was relayed by the media.
Thunderstorm Wind, Bell
- When
- July 31, 7:00 PM CST
- Where
- Bell County, (Grk)gray Aaf Ft Hoo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 31.070, -97.830
Trees were knocked down in the western portion of the county.
Thunderstorm Wind, Coryell
- When
- July 31, 7:04 PM CST
- Where
- Coryell County, Pidcoke
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.280, -97.900
Thunderstorm Wind, McLennan
- When
- July 31, 7:30 PM CST
- Where
- McLennan County, 0.91 mi NE of Northcrest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.640, -97.090
Some trees were blown down near Elm Mott.
Thunderstorm Wind, McLennan
- When
- July 31, 7:30 PM CST
- Where
- McLennan County, Leroy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.730, -97.020
A roof was blown off a mobile home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in North Dakota, July 30 to 31, 2008$295,000 · 2.5 in hail · 36 events
- Tornado in Maryland, July 30, 2008$500,000 · EF0 · 1 event
- Damaging Winds in Kentucky, July 30, 20081 injured · $76,000 · 60 kt wind · 8 events
- Tornado in West Virginia, July 30, 2008$100,000 · EF0 · 1 event
- Damaging Wind and Lightning Strike in Kentucky, July 30, 2008$60,000 · 52 kt wind · 2 events
- Tornado and Hail in Pennsylvania, July 30, 2008$55,000 · EF0 · 3 events
- Damaging Wind and Lightning Strike in Indiana, July 30, 2008$15,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, July 30, 2008$13,000 · 50 kt wind · 3 events
- Damaging Winds in Tennessee, July 30, 200855 kt wind · 8 events
- Damaging Winds in North Carolina, July 30, 200861 kt wind · 6 events
- Hail in South Dakota, July 30, 20082 in hail · 5 events
- Hail and Damaging Winds in Oklahoma, July 30, 2008$6,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120726, 123940, 120727, 120725, 120733, 123946, 123939, 123936, 123937.